MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-71
Medical Device Problem Codes Leak/Splash (1354); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a react-71 aspiration catheter that had resistance and developed a leak.The patient was undergoing a thrombectomy procedure to treat acute large artery occlusion.Vessel tortuosity was severe; it was particularly noted that the siphon segment of the vessel was particularly severe.It was reported that the react-71 catheter and all accessory devices were prepared and catheter flush administered as indicated in the instructions for use (ifu).The catheter was inspected and tested prior to use.The operator used the react-71 catheter according to normal procedure.After difficulty navigating the tortuous siphon segment, it was noted that there was significant resistance in the react-71 catheter  and there was a leak in the middle segment of the catheter.The catheter was removed and replaced to complete the procedure.There was no harm or injury to the patient associated with this event.
 
Event or Problem Description
Additional information received reported that the catheter was not punctured by an intraluminal device, and the internal consumables passed normally.A.088" hemo long sheath had resistance in the react catheter.A tracline catheter was also used.According to the intraoperative situation, the preliminary judgment was caused by the large tortuosity of the blood vessels, the high tension of the catheter, and the increased friction with the external hemo long sheath.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the react-71 catheter was returned for analysis within a shipping box; within a plastic bio-pouch; and within an opened react-71 inner pouch.¿ damage location details: upon visual inspection, no issues or irregularities were found with the react distal tip.The catheter body was found damaged and stretched from ~112.0cm to ~120.5cm from distal end.No damages or irregularities were found with the react hub.No other anomalies were observed.¿ testing/analysis: the react catheter total and usable lengths were measured to be within specification.The react catheter was flushed, water exited from the distal tip.No ¿leaks¿ were found with the react catheter.Due to its damaged condition the react-71 catheter could not be used for resistance testing.¿ conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter leak¿ could not be confirmed and the cause could not be determined.Regarding the customer¿s report of ¿catheter resistance¿ was confirmed as the catheter body was found to be damaged and stretched.However, the root cause could not be confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15744370
Report Number2029214-2022-01895
Device Sequence Number12225069
Product Code DQY
UDI-Device Identifier00847536031784
UDI-Public00847536031784
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2023
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB312130
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer11/08/2022
02/01/2023
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date12/06/2022
02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexMale